• IMA sites
  • IMAJ services
  • IMA journals
  • Doctors card
  • Follow us
עמוד בית Thu, 21.03.19

Reviews


Methemoglobinemia Induced by Lidocaine-Prilocaine Cream

Click on the icon on the upper right hand side for the article written by Oded Shamriz MD, Inbal Cohen-Glickman PharmD, Shimon Reif MD and Eyal Shteyer MD.
IMAJ 2014: 16: April: 250-254
Abstract

 With growing awareness of the importance of pain control in all procedures, the use of lidocaine-prilocaine cream (EMLA) for all ages is increasing. Lidocaine-prilocaine cream has been implicated as a cause of methemoglobinemia. Diagnostic clues may be oxygen-resistant cyanosis and an oxygen ‘‘saturation gap’’ between arterial blood saturation and pulse oximetry. Treatment with intravenous methylene blue is often effective. Since EMLA is often mistakenly considered risk-free it is routinely applied by medical staff in the emergency room. Subsequent to the case of EMLA-induced methemoglobinemia in an 8 year old girl we wish to alert the medical community to this phenomenon, and in this work review the relevant literature.


Download PDF Print
הבהרה משפטית: כל נושא המופיע באתר זה נועד להשכלה בלבד ואין לראות בו ייעוץ רפואי או משפטי. אין הר"י אחראית לתוכן המתפרסם באתר זה ולכל נזק שעלול להיגרם. כל הזכויות על המידע באתר שייכות להסתדרות הרפואית בישראל. מדיניות פרטיות
ז'בוטינסקי 35 רמת גן, בניין התאומים 2 קומות 10-11, ת.ד. 3566, מיקוד 5213604. טלפון: 03-6100444, פקס: 03-5753303